MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION PRECISION SPECTRA; SPINAL CORD STIMULATOR

BOSTON SCIENTIFIC NEUROMODULATION PRECISION SPECTRA; SPINAL CORD STIMULATOR
Model Number SC-2158-70
Medical Device Problem Codes Bent (1059); Fracture (1260); High impedance (1291); Kinked (1339); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 04/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional suspect medical device components involved in the event: model#: sc-2158-70 serial#: (b)(4) description: linear lead with enhanced stylet, 70cm model#: sc-4318 lot#: 19872195 description: clik x anchor.
 
Event or Problem Description
A report was received that the patient was experiencing lost of coverage.It was also reported that the leads had migrated and a lead was having four contacts out.The patient underwent a revision procedure wherein two leads and click anchors were replaced.Device malfunction was suspected.The patient was reportedly doing well postoperatively.
 
Additional Manufacturer Narrative
Sc-2158-70 sn: (b)(4) device evaluation indicated that the lead passed all tests performed.Sc-2158-70 sn:(b)(4) device evaluation indicated that the complaint has been confirmed.Visual (microscope) and x-ray inspection of the lead revealed that multiple cables were completely broken at the bent/kinked location of the lead.The bent/kinked location is 3 cm from the set screw mark of the clik x anchor.There are no exposed cables at the clik site fracture locations.The broken cables resulted in the reported complaint of high impedance.
 
Event or Problem Description

Brand Name
PRECISION SPECTRA
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
MDR Report Key6583469
Report Number3006630150-2017-01850
Device Sequence Number624676
Product Code LGW
UDI-Device Identifier08714729767718
UDI-Public(01)08714729767718(17)170831(10)18258329
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
030017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2017
Device Model NumberSC-2158-70
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2017
Initial Date Received by Manufacturer 05/01/2017
Supplement Date Received by Manufacturer08/18/2017
Initial Report FDA Received Date05/22/2017
Supplement Report FDA Received Date09/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR